Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Sexual intercourse, ejaculated outside vagina. Taken emergency contraceptive, brown vaginal discharge. Causes?

Hi, I took the day after pill then morning after. He didnt ejaculate in me but we were just worried about the pre-come. Now a week after I took this pill, I was getting this brown discharge , not a lot, mixed with new blood and it has been going on for a week and 3 days now. I took a pregnancy test and it said I was not pregnant. When will this go away!
Asked On : Sun, 20 Jan 2013
Answers:  2 Views:  326
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
OBGYN 's  Response
May 2013
Hi,
Thanks for the query.
Emergency contraceptive pill can alter the menstrual cycle because of high dose of hormone in it.
It can lead to withdrawal bleeding after taking the pill.
So, possibly the spotting you are having could be a side effect of the pill.
As you took the pill within 72 hours, the possibility of pregnancy is less.
Repeated usage of emergency pills can increase the hormonal imbalance and can affect menstrual cycles and fertility.
So, once consult gynecologist and take tablets to control the bleeding.
Then better to go for some regular method of contraception.
Take care.
Answered: Tue, 31 Dec 2013
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
Hi,
What you experience now is the withdrawal bleeding seen after the emergency pill intake. Usually it subsides within a couple of days. Your next normal period also may get delayed by a week or two and if you do not see your next period by then, you should see a specialist for further help. Pre-ejaculate is sufficient to cause conception in an unprotected intercourse around the time of ovulation; yet as you have taken the pill, you are safe. Do not use the pill more than a couple of times a year as it can lead to serious cycle disturbances. Hope this helps.
Answered: Tue, 31 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor